Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 11, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 6, 2022, 7:49 PM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2022, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 6, 2022, 7:59 PM CDT
- In force
- 10 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:12 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 6, 6:12 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 612 PM CDT Mon Jun 6 2022 .DISCUSSION...(This evening through Monday) Issued at 335 PM CDT Mon Jun 6 2022 The main concern in the forecast is the potential for thunderstorms over the next several days. A few disturbances will move through the area, kicking off chances for some showers and storms, a few of which could become strong to severe. Visible satellite imagery shows cumulus clouds in place over the northern two thirds of the forecast area. A few storms have developed along a boundary to the north of the area. These could clip the northeastern part of the forecast area within the next few hours. For the rest of this afternoon and evening, a shortwave trough will move into the area from the west-northwest. Shower and thunderstorm activity is expected to increase as storms continue to fire up to the north and west of the area later this afternoon, moving into an environment conducive for a strong to severe storms. Steep mid-level lapse rates of 7+ C/km and decent shear along with MUCAPE values around 2000 J/kg and DCAPE values around 1000-1300 J/kg appear to support the potential for large hail and damaging winds as the main hazards with any storms that develop. Early Tuesday morning, there is at least a small potential for some patchy fog developing. Confidence in this is low at this time. For the rest of the day, high temperatures will range from the mid-70s to mid-80s. A mid-level shortwave embedded in the larger flow pattern will move across the region in the afternoon and evening, which is where the best chances for showers and storms will be. Through the morning hours, there is a small potential for a few showers and thunderstorms, mainly north of Interstate 80. Confidence in this solution is low and thinking is that most areas will stay relatively dry. Chances for showers/storms increase heading into the afternoon and evening hours, with severe storms once again a possibility. The main hazards will be large hail and damaging winds, however, an isolated tornado cannot be entirely ruled out. An upper ridge moves over the region Wednesday with surface high pressure moving in. Conditions are expected to remain dry for much of the day. Return flow will bring some moisture into areas to the west of us, with a few showers and storms possible. Storm chances increase overnight as the potential shifts to the east. A series of mid-level shortwave troughs will move through the region heading into the extended forecast, bringing nearly daily chances for showers and storms. Friday may be the one exception to this as an upper ridge moving over the area may limit any chances for storms. Highs through the start of the weekend will be in the 70s and 80s. Lows will be in the 50s and 60s. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday) Issued at 550 PM CDT Mon Jun 6 2022 Easterly winds less than 12 KTS expected this evening ahead of some developing convection to our northwest. Expect the chance for TSRAs to increase at both terminals by mid-evening...in the 07/02-03Z time period. Storms should then peak in coverage and intensity late this evening and into the overnight hours...with a prevailing -TSRA group in both TAFs to cover this. TSRAs will decrease in coverage by early Tuesday morning...and as winds become light and variable...some patchy fog development is then possible for a few hours either side of daybreak...with IFR VSBYS possible at both sites. While fog should dissipate by 07/13-14Z...the mid level cloud deck should prevail through the day as winds remain light and somewhat variable. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wekesser AVIATION...Rossi
Hazardous weather outlook, Jun 6, 3:55 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 355 PM CDT Mon Jun 6 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 355 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms have developed in the northern and eastern part of the state this afternoon. Storms are expected to bring the potential for large hail and strong winds to the northern and northeastern parts of the area around mid to late afternoon. Later this evening, thunderstorm chances will increase in the western portions of the area. Strong to severe storms are expected with large hail as large as golf balls and strong winds as high as 60 mph possible. An isolated threat of slightly larger hail is possible. Areas that received a large amount of rainfall over the last couple of nights may see the potential for some flooding should storms train over the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy fog may develop early Tuesday morning which may cause some reductions to visibility. Tuesday poses another risk for strong to severe storms. Large hail and damaging wind gusts are expected to be the primary hazards. An isolated tornado cannot be entirely ruled out. Additionally, areas that have received a high amount of rainfall and experienced flooding earlier in the week may be at increased risk for flooding concerns should heavy rain occur again. Thursday through the end of the weekend, there is a low potential for daily thunderstorm chances across at least a portion of the forecast area. Confidence in the location and timing of any thunderstorm development is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call the National Weather Service with any reports of hail, wind, or flooding this afternoon through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 6, 3:42 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL GENOA 41.44N 97.73W
06/06/2022 E0.88 INCH NANCE NE TRAINED SPOTTER
&&
ADPSpecial weather statement, Jun 6, 4:15 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
415 PM CDT Mon Jun 6 2022
NEZ049-064-062145-
York NE-Polk NE-
415 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of northeastern York and
southeastern Polk Counties through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shelby to near Stromsburg. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gresham and Waco.
This includes Interstate 80 near mile marker 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4111 9772 4128 9737 4081 9737
TIME...MOT...LOC 2114Z 321DEG 24KT 4120 9740 4110 9765
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsSpecial weather statement, Jun 6, 6:19 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Hastings NE
619 PM CDT Mon Jun 6 2022
NEZ046-061-070000-
Buffalo NE-Sherman NE-
619 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northern Buffalo and
Sherman Counties through 700 PM CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 18 miles southeast of Broken Bow, moving southeast at 50
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Litchfield around 635 PM CDT.
Other locations in the path of this storm include Hazard, Ravenna and
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Nebraska.
&&
LAT...LON 4128 9875 4105 9875 4105 9873 4083 9872
4082 9931 4105 9942 4105 9921 4138 9920
TIME...MOT...LOC 2319Z 299DEG 46KT 4130 9932
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiLocal storm report, Jun 6, 7:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL EDDYVILLE 41.02N 99.62W
06/06/2022 M1.00 INCH DAWSON NE LAW ENFORCEMENT
&&
KSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:23 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Dawson, Kearney, Phelps | 52 min |
| Jun 6, 8:04 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Kearney, Phelps | 26 min |
| Jun 6, 8:10 PM CDT | Tornado Warning | GID | Adams, Kearney | 20 min |
| Jun 6, 8:18 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney | 42 min |
| Jun 6, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 44 min |
| Jun 6, 9:49 PM CDT | Special Weather Statement | GID | Dawson | 41 min |
| Jun 6, 9:49 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 30 min |
| Jun 6, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 40 min |
| Jun 6, 10:35 PM CDT | Special Weather Statement | GID | Franklin | 25 min |
| Jun 6, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 48 min |
| Jun 6, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 22 min |
| Jun 6, 11:48 PM CDT | Special Weather Statement | GID | Adams | 27 min |
| Jun 7, 12:24 AM CDT | Special Weather Statement | GID | Adams | 36 min |
| Jun 7, 12:34 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 41 min |
| Jun 7, 1:17 AM CDT | Special Weather Statement | GID | Nuckolls | 28 min |
| Jun 7, 1:50 PM CDT | Flood Watch | GID | Furnas, Harlan | 16 hr |
| Jun 6, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 41 min |
| Jun 6, 9:45 PM CDT | Special Weather Statement | GID | Mitchell | 30 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | GID | Mitchell | 30 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.